Should I Avoid the Covid-19 Vaccine If I Have Dermal Fillers???
Many of our patients have concerns about getting dermal fillers before or after receiving the COVID-19 vaccine due to recent reports of people with dermal fillers experiencing facial or lip swelling after their COVID vaccinations.
One may wonder if these reactions are out of the ordinary. The short answer is, NO. These are not unique occurrences, nor is this something new. This reaction may occur with other vaccinations as well. They are immunologically triggered by viral and bacterial illness, vaccinations (i.e., influenza vaccine) and dental procedures.
These are normal immunologic reactions. They are not allergies. They are not infections. It’s simply an indicator that your immune system is still working, recognizing something foreign in your body and reacting to it. However, those reactions don’t occur regularly and are extremely rare. When such an interaction occurs, it is treatable with an antihistamine, oral steroids or it might just clear up on its own. If this reaction occurs, your healthcare provider will determine the right course of action to take.
So, the question remains. Is it safe for me to get dermal fillers if I received the vaccine? The short answer is a resounding YES. Considering the very small percentage of patients that had a reaction to the Moderna mRNA vaccine, one should not be discouraged from receiving vaccines of any kind. Patients who have had vaccines should not be precluded from receiving dermal fillers in the future. As a strict rule of thumb, Dr. Horesh avoids administering dermal fillers two weeks before or after vaccinations, just to be safe.
So, If you’re planning to get plumped up and vaccinated when you can, be sure to discuss this with your healthcare provider so they can adjust your treatment plan accordingly.